Alert archive / Minnesota / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 81, NWS Grand Forks, ND

July 17, 2011Grant County, Otter Tail County, Wilkin County, Minnesota; Richland County, North Dakota

NWS Grand Forks, ND issued this severe thunderstorm warning at Jul 17, 2011, 8:16 PM CDT for Grant County, Otter Tail County, Wilkin County, Minnesota; Richland County, North Dakota. It was in force for 59 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 17, 2011, 8:16 PM CDT (01:16 UTC)
Expired
Jul 17, 2011, 9:15 PM CDT
In force
59 min
Issued by
NWS Grand Forks, ND
Area
Storm-based polygon
Hail
1.0 in
Wind
70.0 mph

Counties Grant County, MN, Otter Tail County, MN, Wilkin County, MN, Richland County, ND

The radar

The Aberdeen radar (KABR), 166 km from the middle of the area, began a volume at 01:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 17, 8:46 PM CDTTSTM WND GST 626 W Wahpeton, NDPEAK WINDS MEASURED BY THE NDDOT RWIS SITE ALONG ND HWY 13 NEAR MILE POST 384.5.
Jul 17, 8:55 PM CDTTSTM WND GST 582 S Wahpeton, NDREPORT OF WAHPETON APT KBWP AWOS.
Jul 17, 8:55 PM CDTTSTM WND GST 58Wahpeton, NDREPORT OF WAHPETON APT AWOS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 30 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 17, 3:37 PM CDTTornado WatchSPC6 hr

The nearest sounding before it

Aberdeen, SD (KABR), launched 00:00Z, 1.3 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Aberdeen, SD at 00:00Z on 2011-07-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 5496 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Aberdeen, SD at 00:00Z on 2011-07-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 68 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
5496 J/kg
Mixed-layer CIN
-31 J/kg
Mixed-layer LCL
1457 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
68 m²/s²
0-3 km storm-relative helicity
105 m²/s²
Significant tornado parameter
1.4
Supercell composite
13.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

494 
WUUS53 KFGF 180116
SVRFGF
MNC051-111-167-NDC077-180215-
/O.NEW.KFGF.SV.W.0081.110718T0116Z-110718T0215Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
816 PM CDT SUN JUL 17 2011

THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  GRANT COUNTY IN WEST CENTRAL MINNESOTA...
  SOUTHWESTERN OTTER TAIL COUNTY IN WEST CENTRAL MINNESOTA...
  SOUTHERN WILKIN COUNTY IN WEST CENTRAL MINNESOTA...
  SOUTHEASTERN RICHLAND COUNTY IN SOUTHEAST NORTH DAKOTA...

* UNTIL 915 PM CDT

* AT 812 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 70 MPH. THE STORM WAS LOCATED 2 MILES
  EAST OF MANTADOR...OR 17 MILES SOUTHWEST OF WAHPETON...MOVING TO
  THE EAST AT 40 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  SONORA AROUND 825 PM CDT.
  WAHPETON...BRECKENRIDGE AND LAMARS AROUND 830 PM CDT.
  DORAN AND BLACKMER AROUND 835 PM CDT.
  TENNEY...EVERDELL AND CAMPBELL AROUND 840 PM CDT.

THEREAFTER SOME OTHER LOCATIONS IMPACTED BY THE SEVERE THUNDERSTORM
INCLUDE FAIRMOUNT...FOXHOME...NASHUA...WESTERN...WENDELL AND ELBOW
LAKE.

FOR MOTORISTS ON INTERSTATE 29...THE SEVERE THUNDERSTORM WILL BE
BETWEEN...MILE MARKER 18 AROUND 815 PM CDT...AND MILE MARKER 13
AROUND 820 PM CDT...

FOR MOTORISTS ON INTERSTATE 94...THE SEVERE THUNDERSTORM WILL BE
BETWEEN...MILE MARKER 64 AROUND 905 PM CDT...AND MILE MARKER 79
AROUND 915 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE
TORNADOES WITH LITTLE OR NO ADVANCE WARNING.

&&

LAT...LON 4576 9625 4601 9628 4603 9659 4594 9657
      4593 9661 4595 9707 4636 9695 4622 9578
      4577 9578
TIME...MOT...LOC 0116Z 280DEG 45KT 4616 9686
WIND...HAIL 70MPH 1.00IN

$$

VOELKER
2 follow-up statements
172 
WWUS53 KFGF 180145
SVSFGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
845 PM CDT SUN JUL 17 2011

MNC051-111-167-NDC077-180215-
/O.CON.KFGF.SV.W.0081.000000T0000Z-110718T0215Z/
GRANT MN-RICHLAND ND-WILKIN MN-OTTER TAIL MN-
845 PM CDT SUN JUL 17 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
OTTER TAIL...SOUTHERN WILKIN AND GRANT COUNTIES IN WEST CENTRAL
MINNESOTA...AND SOUTHEASTERN RICHLAND COUNTY IN SOUTHEAST NORTH
DAKOTA UNTIL 915 PM CDT...

AT 840 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 70 MPH.  THE STORM WAS LOCATED 2 MILES
EAST OF FAIRMOUNT...OR 15 MILES SOUTH OF WAHPETON...MOVING TO THE
EAST AT 50 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  FOXHOME AND CAMPBELL AROUND 850 PM CDT.
  NASHUA AROUND 855 PM CDT.
  WESTERN AROUND 900 PM CDT.
  WENDELL...NORCROSS AND HERMAN AROUND 905 PM CDT.

THEREAFTER SOME OTHER LOCATIONS IMPACTED BY THE SEVERE THUNDERSTORM
INCLUDE HOFFMAN...ELBOW LAKE...ERDAHL...BARRETT...ASHBY AND DALTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE
TORNADOES WITH LITTLE OR NO ADVANCE WARNING.

&&

LAT...LON 4576 9625 4601 9628 4603 9659 4594 9657
      4593 9661 4595 9707 4636 9695 4622 9578
      4577 9578
TIME...MOT...LOC 0144Z 280DEG 45KT 4605 9649

$$

HOPPES
392 
WWUS53 KFGF 180206
SVSFGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
906 PM CDT SUN JUL 17 2011

MNC051-111-167-NDC077-180215-
/O.CON.KFGF.SV.W.0081.000000T0000Z-110718T0215Z/
GRANT MN-RICHLAND ND-WILKIN MN-OTTER TAIL MN-
906 PM CDT SUN JUL 17 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
OTTER TAIL...SOUTHERN WILKIN AND GRANT COUNTIES IN WEST CENTRAL
MINNESOTA...AND SOUTHEASTERN RICHLAND COUNTY IN SOUTHEAST NORTH
DAKOTA UNTIL 915 PM CDT...

AT 903 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 70 MPH.  THE STORM WAS LOCATED OVER
TENNEY...OR 17 MILES SOUTHEAST OF WAHPETON...MOVING TO THE EAST AT 45
MPH. AT 855 PM CDT...58 MPH WIND WAS REPORTED AT WAHPETON NORTH 
DAKOTA. 

THE SEVERE THUNDERSTORM WILL BE NEAR...
  FOXHOME AROUND 910 PM CDT.
  HOFFMAN...ELBOW LAKE AND WESTERN AROUND 915 PM CDT.

THEREAFTER SOME OTHER LOCATIONS IMPACTED BY THE SEVERE THUNDERSTORM
INCLUDE WENDELL...NORCROSS...HERMAN...ERDAHL...DALTON AND BARRETT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE
TORNADOES WITH LITTLE OR NO ADVANCE WARNING.

&&

LAT...LON 4576 9625 4601 9628 4603 9659 4594 9657
      4593 9661 4595 9707 4636 9695 4622 9578
      4577 9578
TIME...MOT...LOC 0205Z 279DEG 40KT 4604 9642

$$

HOPPES

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Forks, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 17, 7:28 PM CDT, 48 minutes earlier.

Area forecast discussion, Jul 17, 7:28 PM CDT, 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND FORKS ND
728 PM CDT SUN JUL 17 2011

.DISCUSSION...

MINIMAL CHANGES PLANNED THIS EVENING WITH EXTREME INSTABILITY
STILL OVER THE SOUTHERN FORECAST AREA. ABR 00Z SOUNDING HAS A CAPE
OF 7240 J/KG...AND A FREEZING LEVEL OF 16.8 KFT...WITH PWAT OF
2.08 INCHES. GIVEN THESE PARAMETERS STORMS...SOME SEVERE...ARE
STILL POSSIBLE THROUGH 06Z MAINLY IN SE ND NEAR A WARM FRONT AND
DEWPOINTS POOLED AROUND 80 DEGREES. THIS IS ALL HANDLED IN THE
CURRENT FORECAST...AND WON/T MODIFY WITH SOME SEVERE WEATHER AND
TORRENTIAL RAIN STILL POSSIBLE NEAR ANY STORM.

&&

.AVIATION...

EXPECT MAINLY VFR CIGS WITH TAF SITES REMAINED DRY FOR THE MOST
PART. WINDS WILL BE MAINLY UNDER 10KT FROM AN EASTERLY DIRECTION.
SHOULD SKIES CLEAR OVERNIGHT...SOME FOG IS POSSIBLE...BUT HAVE NOT
MENTIONED WITH EXPECTED CLOUD COVER...BUT WE WILL MONITOR.

&&

.PREV DISCUSSION... /ISSUED 215 PM CDT SUN JUL 17 2011/

FORECAST CHALLENGE CONCERN CONVECTIVE POTENTIAL AND TEMPERATURES.

OPERATIONAL MODELS INITIALIZED FAIRLY WELL WITH PREFERENCE TO THE
GFS AND WILL FOLLOW FOR DETAILS. ONGOING SEVERE MCS WILL CONTINUE TO
PROPAGATE EAST THROUGH THE EVENING HOURS WITH VERY MOIST AND
UNSTABLE AIRMASS IN PLACE. WILL LIKELY MAKE LATE ADJUSTMENTS TO
EVENING POPS BASED ON COVERAGE/LOCATION OF DEEP CONVECTION. AS
BOUNDARY SAGS SLIGHTLY SOUTH A BIT LOWER DEWPOINTS WILL EXIST ACROSS
NORTHERN FA WITH REMAINDER REMAINING SULTRY.

COULD SEE A BREAK IN STORM THREAT MONDAY AS SURFACE HIGH BUILDS IN
AND BOUNDARY SAGS SOUTH AND EAST OF FORECAST AREA. WILL MAINTAIN DRY
FORECAST. LITTLE HELP IN HUMIDITY AS DEWPOINTS SHOULD RECOVER BACK
INTO THE 70S. THERMAL PROFILES ONLY SHOW SLIGHT COOLER HOWEVER WITH
SOLAR EXCESSIVE HEAT TO CONTINUE.

NAM LONE MODEL IN DEVELOPING CONVECTION ACROSS FA MONDAY NIGHT.
MODELS INDICATING AN E-W ORIENTED BOUNDARY ACROSS N SD HOWEVER LOW
LEVEL JET PIDDLY AND WITH WARM MID LEVEL TEMPERATURES WILL KEEP
FORECAST DRY FOR NOW. BASED ON MINIMUM TEMPERATURES AND HIGH
DEWPOINTS APPARENT TEMPERATURE TO REMAIN IN HEADLINE THRESHOLDS.

MID LEVEL TEMPERATURES CLIMB TUESDAY WITH +14C TEMPERATURES AT 700MB
BY LATE TUESDAY. NEXT AREA OF SURFACE LOW PRESSURE REMAINS OVER THE
NORTHERN HIGH PLAINS THROUGH THE DAY FOR CONTINUE HOT AND HUMID
CONDITIONS.

BOUNDARY SHIFTS EAST TUESDAY NIGHT AND WITH CONVERGENCE WITH LOW
LEVEL JET COULD SEE SOME CONVECTION ACROSS FAR NORTH ON FRINGE OF
CAP AND WILL INTRODUCE SOME LOW POPS THIS AREA.

WILL KEEP LOW END POPS GOING WEDNESDAY WITH BOUNDARY PASSAGE WITH
BEST POPS ACROSS FAR NORTH ON FRINGE OF CAP. HEAT/HUMIDITY TO
CONTINUE.

LONG TERM (WED NIGHT-SUN)...
BIG RIDGE FLATTENS A BIT/MOVES EAST EARLY IN THE LONG TERM FOLLOWED
BY MORE OF A BROAD SOUTHWEST FLOW REGIME AGAIN. NOT LOOKING QUITE AS
HOT AS THE STRETCH WE ARE CURRENTLY IN BUT STILL LOOKS TO STAY MILD
AT LEAST INITIALLY. TEMPS DO LOOK TO DROP A BIT MORE BY THE WEEKEND
WHICH WOULD BASICALLY MEAN HIGHS BACK CLOSER TO NORMAL. PCPN CHANCES
PRETTY DIFFICULT TO NAIL DOWN BUT THERE ARE REALLY NO DRY STRETCHES.
PRETTY MUCH WILL CONTINUE TO KEEP SOME PCPN CHANCES THROUGH NEARLY
EVERY PERIOD OF THE LONG TERM FORECAST. AT THIS POINT THERE ARE
SLIGHTLY BETTER CHANCES FOR NOCTURNAL PCPN EACH NIGHT.

AVIATION...
TIMING CONVECTION THRU THE TAF SITES REMAINS THE MAIN CHALLENGE AND
WILL FOCUS ON TRYING TO TIME THROUGH WHAT IS OUT THERE NOW. WILL GO
WITH THE THOUGHT THAT THIS WILL BE THE MAIN SHOW AND AM NOT SURE
THERE WILL BE REDEVELOPMENT BEHIND IT. THIS CONVECTION SHOULD MOVE
INTO THE VALLEY BY MID TO LATE AFTERNOON AND INTO WEST CENTRAL MN
SLIGHTLY LATER. CURRENT STRONGEST CELL MAY SWING TO THE EAST-SE
WHICH WOULD PUT KFAR INTO THE BEST THREAT AREA FOR ITS EFFECTS.
GENERALLY TRIED TO GO VFR IN THE WAKE OF THIS BY MID TO LATE EVENING
AND OVERNIGHT WITH FAIRLY LIGHT WINDS.

&&

.FGF WATCHES/WARNINGS/ADVISORIES...
ND...EXCESSIVE HEAT WARNING UNTIL 1 AM CDT THURSDAY FOR NDZ024-
     026>030-038-039-049-052-053.

     HEAT ADVISORY UNTIL 1 AM CDT THURSDAY FOR NDZ006>008-014>016-054.

MN...EXCESSIVE HEAT WARNING UNTIL 1 AM CDT THURSDAY FOR MNZ001>003-
     014-015-022>024-027>032-040.

     HEAT ADVISORY UNTIL 1 AM CDT THURSDAY FOR MNZ004>009-013-016-017.

&&

DK
Hazardous weather outlook, Jul 17, 6:02 AM CDT, 14 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND FORKS ND
602 AM CDT SUN JUL 17 2011

MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024-
026>030-038-039-049-052>054-181115-
WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS-
WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE-
EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN-
SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN-
WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER-
PEMBINA-BENSON-RAMSEY-EASTERN WALSH-EDDY-NELSON-GRAND FORKS-
GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT-RICHLAND-
WESTERN WALSH-
602 AM CDT SUN JUL 17 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH
DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT CHANCE FOR SEVERE THUNDERSTORMS TODAY ACROSS THE
REGION. VERY MOIST UNSTABLE AIR WILL HELP THUNDERSTORMS DEVELOP
ALONG A FRONTAL BOUNDARY TODAY. SOME OF THE STORMS COULD BECOME
SEVERE...WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY THREATS.
HOWEVER...AN ISOLATED TORNADO IS POSSIBLE. THE THREAT FOR STORMS
WILL CONTINUE INTO THE OVERNIGHT HOURS BEFORE TAPERING OFF MONDAY
MORNING.

THE HUMID CONDITIONS AND TEMPERATURES REACHING THE 90S WILL ALLOW
HEAT INDEX VALUES TO CLIMB ABOVE 100 OR EVEN 105 DEGREES ACROSS A
LARGE PORTION OF THE FORECAST AREA. EXCESSIVE HEAT WARNINGS AND
HEAT ADVISORIES ARE IN EFFECT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE HUMID CONDITIONS AND TEMPERATURES REACHING THE 90S WILL ALLOW
HEAT INDEX VALUES TO CLIMB ABOVE 100 OR EVEN 105 DEGREES ACROSS A
LARGE PORTION OF THE FORECAST AREA. EXCESSIVE HEAT WARNINGS AND
HEAT ADVISORIES ARE IN EFFECT THROUGH WEDNESDAY EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED.

JR

In the hours before

Local storm report, Jul 17, 5:28 PM CDT, 2 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
528 PM CDT SUN JUL 17 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0524 PM     FUNNEL CLOUD     8 NW WHEATLAND          46.99N 97.46W
07/17/2011                   CASS               ND   TRAINED SPOTTER

            TWO SHORT LIVED FUNNELS THAT CAME ABOUT ONE THIRD OF THE
            WAY DOWN FROM THE CLOUD AND WENT RIGHT BACK UP

&&

PJS
Local storm report, Jul 17, 6:14 PM CDT, 2 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
614 PM CDT SUN JUL 17 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1255 PM     HAIL             1 W NEW ROCKFORD        47.68N 99.16W
07/17/2011  E1.00 INCH       EDDY               ND   FIRE DEPT/RESCUE

0105 PM     HAIL             SHEYENNE                47.83N 99.12W
07/17/2011  M0.75 INCH       EDDY               ND   LAW ENFORCEMENT

0106 PM     HAIL             NEW ROCKFORD            47.68N 99.14W
07/17/2011  M1.75 INCH       EDDY               ND   LAW ENFORCEMENT

0107 PM     TSTM WND DMG     4 S NEW ROCKFORD        47.62N 99.14W
07/17/2011                   EDDY               ND   NWS EMPLOYEE

            2 POWER POLES SNAPPED ALONG US HIGHWAY 281

0107 PM     TSTM WND DMG     NEW ROCKFORD            47.68N 99.14W
07/17/2011                   EDDY               ND   FIRE DEPT/RESCUE

            HIGH WINDS IN TOWN BLEW DOWN TREES WITH SOME STREET
            FLOODING DUE TO THE HEAVY RAIN.

0108 PM     TORNADO          4 SSE NEW ROCKFORD      47.63N 99.10W
07/17/2011  F1               EDDY               ND   NWS STORM SURVEY

            CLEAR DAMAGE PATH FROM HIGHWAY 281 4S NEW ROCKFORD
            THROUGH SHELTER-BELT EAST OF 281

0305 PM     TSTM WND DMG     BEMIDJI                 47.48N 94.88W
07/17/2011                   BELTRAMI           MN   LAW ENFORCEMENT

            14 INCH DIAMETER TREES FELLED IN NORTH BEMIDJI. STREET
            FLOODING REPORTED AS WELL.

0316 PM     TORNADO          4 W HANNAFORD           47.31N 98.27W
07/17/2011  F0               GRIGGS             ND   STORM CHASER

            BRIEF TOUCHDOWN FOR APPROXIMATELY 2 MINUTES. TREES AND
            TREE LIMBS BLOWN DOWN.

0415 PM     HAIL             5 S PILLSBURY           47.13N 97.80W
07/17/2011  E2.75 INCH       BARNES             ND   PUBLIC

0436 PM     HAIL             PAGE                    47.16N 97.57W
07/17/2011  E1.75 INCH       CASS               ND   BROADCAST MEDIA

            PUBLIC REPORT RELAYED VIA MEDIA

0510 PM     HAIL             4 S ERIE                47.05N 97.39W
07/17/2011  E1.50 INCH       CASS               ND   STORM CHASER

0511 PM     HAIL             5 SE PAGE               47.11N 97.50W
07/17/2011  E1.75 INCH       CASS               ND   LAW ENFORCEMENT

0524 PM     FUNNEL CLOUD     8 NW WHEATLAND          46.99N 97.46W
07/17/2011                   CASS               ND   TRAINED SPOTTER

            TWO SHORT LIVED FUNNELS THAT CAME ABOUT ONE THIRD OF THE
            WAY DOWN FROM THE CLOUD AND WENT RIGHT BACK UP

&&

MEWENS
Local storm report, Jul 17, 7:32 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
732 PM CDT SUN JUL 17 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0732 PM     TSTM WND GST     6 W GWINNER             46.22N 97.78W
07/17/2011  M60 MPH          SARGENT            ND   TRAINED SPOTTER

&&

PJS
Local storm report, Jul 17, 7:50 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
750 PM CDT SUN JUL 17 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0747 PM     TSTM WND GST     3 E GWINNER             46.22N 97.60W
07/17/2011  M72 MPH          SARGENT            ND   TRAINED SPOTTER

            VERY HIGH WINDS EAST OF GWINNER...NEAR ZERO VISIBILITY
            WITH WIND AND RAIN...AND THE HIGHWAY HAS SEVERAL TREE
            BRANCHES ACROSS IT

&&

PJS
Local storm report, Jul 17, 8:14 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
814 PM CDT SUN JUL 17 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0810 PM     TSTM WND DMG     4 NNW CAYUGA            46.13N 97.42W
07/17/2011                   SARGENT            ND   TRAINED SPOTTER

            A FOUR TO SIX INCH DIAMETER BIRCH TREE...ROUGHLY 40 FEET
            TALL...CAME DOWN WITH HIGH WINDS ... SPOTTER RECEIVED
            0.59 INCHES OF RAIN

&&

PJS
Local storm report, Jul 17, 8:16 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
816 PM CDT SUN JUL 17 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0812 PM     TSTM WND DMG     LIDGERWOOD              46.07N 97.15W
07/17/2011                   RICHLAND           ND   CO-OP OBSERVER

            WINDS APPROACHING 60 MPH BROUGHT DOWN 3 TO 4 INCH TREE
            BRANCHES.

&&

WBARRETT

The office that day

Everything else NWS Grand Forks, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 17, 8:38 PM CDTSevere Thunderstorm WarningFGFBeltrami, Marshall41 min
Jul 17, 9:14 PM CDTSevere Thunderstorm WarningFGFGrant, Otter Tail, Wilkin61 min
Jul 18, 3:19 AM CDTDense Fog AdvisoryFGFBecker, Beltrami, Clearwater, Hubbard, Mahnomen, Otter Tail and 1 more7 hr
Jul 18, 10:28 AM CDTRiver Flood WarningFGFKittson11 days
Jul 17, 7:30 PM CDTSevere Thunderstorm WarningFGFRansom, Richland, Sargent60 min

Nearby

Severe Thunderstorm Warnings in Minnesota, 2011Severe Thunderstorm Warnings in North Dakota, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.